Alert archive / Illinois / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 32, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 24, 2002, 1:24 PM CDT for Henry County, Illinois. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2002, 1:24 PM CDT (18:24 UTC)
- Expired
- Apr 24, 2002, 2:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Henry County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -364 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 241824
SVRMLI
ILC073-241915-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
124 PM CDT WED APR 24 2002
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HENRY COUNTY IN NORTHWEST ILLINOIS
* UNTIL 215 PM CDT
* AT 116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL 5 MILES SOUTHWEST OF GENESEO...
MOVING NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR...
ATKINSON BY 125 PM CDT.
HOOPPOLE BY 135 PM CDT.
THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN
DIAMETER. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
LAT...LON 4143 9026 4136 9020 4143 8986 4159 8988
4158 9013
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:57 AM CDT, 9 hours 27 minutes earlier.
Area forecast discussion, Apr 24, 3:57 AM CDT, 9 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 315 AM CDT WED APR 24 2002 STRONG COLD FRONT WITH IMPRESSIVE PRESSURE RISES BEHIND IT PUSHING INTO NORTHWEST IOWA. DEW POINTS POOLING IN THE WARM SECTOR AHEAD OF THE FRONT. STRONG SHORT WAVE PUSHING THROUGH NEBRASKA WILL HELP FRONT ACCELERATE THIS MORNING. WITH STRONG LOW LEVEL CONVERGENCE AND MOISTURE AND UPPER DYNAMICS...CONVECTION EXPECTED TO FIRE THIS MORNING...ALTOUGH LIMITED INSTABILITY SHOULD LIMIT SEVERE RISK TO MARGINAL/ISOLATED. FRONT PUSHES THROUGH TODAY WITH STRONG POST-FRONTAL WINDS. MAY BRIEFLY APPROACH WIND ADVISORY CRITERIA LATE THIS AFTERNOON. WILL HOLD OFF ON ADVISORY FOR NOW AND LET DAY SHIFT EVALUATE AS FRONT ACCELERATES. SURFACE RIDGE SETTLES IN THURSDAY WITH COLD NIGHTTIME TEMPS AND DRY WX. REST OF THE FORECAST ON TRACK. MODELS SLOWING SLIGHTLY ON THE NEXT SYSTEM FOR FRIDAY...SO IF TREND CONTINUES...MAY NEED TO PULL FRIDAY AFTERNOON POPS NEXT TIME AROUND. OTHERWISE...NO CHANGES TO EXTENDED PERIODS. .DVN... IA...NONE. IL...NONE. MO...NONE. 33
In the hours before
Local storm report, Apr 24, 12:09 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1209 PM CDT WED APR 24 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1205 PM 4 N MEMPHIS MO .25 INCH HAIL
04/24/02 SCOTLAND REPORTED BY MEDIA.Local storm report, Apr 24, 12:11 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1211 PM CDT WED APR 24 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1205 PM WELTON IA .5 INCH HAIL
04/24/02 CLINTON REPORTED BY EMERGENCY
MANAGEMENT.
1205 PM DEWITT IA .5 INCH HAIL
04/24/02 CLINTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 24, 12:31 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1231 PM CDT WED APR 24 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1227 PM RUTLEDGE MO 1.5 INCH HAIL
04/24/02 SCOTLAND REPORTED BY MEDIA.Local storm report, Apr 24, 1:03 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
103 PM CDT WED APR 24 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1257 PM NEW BOSTON IA .88 INCH HAIL
04/24/02 LEE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1258 PM 3 N MONTROSE IA .5 INCH HAIL
04/24/02 LEE REPORTED BY STORM
SPOTTER.Local storm report, Apr 24, 1:09 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
109 PM CDT WED APR 24 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1258 PM NAUVOO IL .5 INCH HAIL
04/24/02 HANCOCK REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 24, 1:15 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
115 PM CDT WED APR 24 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0114 PM DALLAS CITY IL .25 INCH HAIL
04/24/02 HANCOCK REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 12:40 PM CDT | Severe Thunderstorm Warning | DVN | Mercer | 50 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.